Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 87, NWS Goodland, KS

June 15, 2011Decatur County, Norton County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 15, 2011, 6:48 PM CDT for Decatur County, Norton County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 6:48 PM CDT (23:48 UTC)
Expired
Jun 15, 2011, 7:34 PM CDT
In force
46 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Decatur County, KS, Norton County, KS

The radar

The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS53 KGLD 152348
SVRGLD
KSC039-137-160045-
/O.NEW.KGLD.SV.W.0087.110615T2348Z-110616T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  NORTON COUNTY IN NORTHWEST KANSAS...

* UNTIL 745 PM CDT

* AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW ALMELO...AND WAS MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORCATUR...LENORA...REAGER...EDMOND...NORTON...DENSMORE...CALVERT
  AND ALMENA.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 91 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.


&&

LAT...LON 3961 9976 3957 10002 3956 10024 3968 10048
      4001 10016 4001 9963 4000 9962 3965 9962
TIME...MOT...LOC 2348Z 248DEG 43KT 3962 10012
WIND...HAIL 60MPH 1.75IN
$$

JRM
5 follow-up statements
949 
WWUS53 KGLD 160000
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MDT WED JUN 15 2011

KSC039-137-160045-
/O.CON.KGLD.SV.W.0087.000000T0000Z-110616T0045Z/
NORTON KS-DECATUR KS-
700 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DECATUR AND NORTON COUNTIES UNTIL 745 PM CDT...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
LENORA...AND WAS MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORCATUR...REAGER...EDMOND...DENSMORE...NORTON...CALVERT AND
  ALMENA.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 97 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3960 9964 3957 10002 3957 10024 3971 10027
      4001 10016 4001 9971 4000 9962
TIME...MOT...LOC 2359Z 226DEG 29KT 3968 10004
WIND...HAIL 60MPH 1.75IN
$$

JRM
435 
WWUS53 KGLD 160005
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT WED JUN 15 2011

KSC039-160015-
/O.CAN.KGLD.SV.W.0087.000000T0000Z-110616T0045Z/
DECATUR KS-
705 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3960 9964 3957 10002 3958 10017 3967 10018
      3972 10018 3989 10011 4001 9971 4000 9962
TIME...MOT...LOC 0005Z 262DEG 50KT 3965 9989
$$

KSC137-160045-
/O.CON.KGLD.SV.W.0087.000000T0000Z-110616T0045Z/
NORTON KS-
705 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTON COUNTY
UNTIL 745 PM CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5
MILES WEST OF EDMOND...AND WAS MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTON...EDMOND...DENSMORE...CALVERT AND ALMENA.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 102 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3960 9964 3957 10002 3958 10017 3967 10018
      3972 10018 3989 10011 4001 9971 4000 9962
TIME...MOT...LOC 0005Z 262DEG 50KT 3965 9989
WIND...HAIL 60MPH 1.50IN
$$

JRM
058 
WWUS53 KGLD 160011
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
611 PM MDT WED JUN 15 2011

KSC137-160045-
/O.CON.KGLD.SV.W.0087.000000T0000Z-110616T0045Z/
NORTON KS-
711 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTON COUNTY
UNTIL 745 PM CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED
NEAR EDMOND...AND WAS MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  DENSMORE...CALVERT AND ALMENA.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 108 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3960 9964 3957 10002 3959 10006 3967 10012
      3971 10013 3983 10003 4001 9971 4000 9962
TIME...MOT...LOC 0012Z 258DEG 42KT 3967 9980
WIND...HAIL 70MPH 1.50IN
$$

JRM
744 
WWUS53 KGLD 160023
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM CDT WED JUN 15 2011

KSC137-160045-
/O.CON.KGLD.SV.W.0087.000000T0000Z-110616T0045Z/
NORTON KS-
723 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN NORTON
COUNTY UNTIL 745 PM CDT...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LOGAN...AND WAS MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 116 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3971 10000 3979 9996 3994 9970 3996 9963
      3960 9964 3958 9993
TIME...MOT...LOC 0024Z 258DEG 42KT 3969 9962
WIND...HAIL 60MPH 1.00IN
$$

JRM
276 
WWUS53 KGLD 160034
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
634 PM MDT WED JUN 15 2011

KSC137-160044-
/O.CAN.KGLD.SV.W.0087.000000T0000Z-110616T0045Z/
NORTON KS-
734 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NORTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3971 10000 3979 9996 3994 9970 3996 9963
      3960 9964 3958 9993
TIME...MOT...LOC 0034Z 258DEG 42KT 3971 9947
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:36 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 15, 6:36 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
536 PM MDT WED JUN 15 2011

.UPDATE...
443 PM MDT WED JUN 15 2011

UPDATED FORECAST TO ACCOUNT FOR RECENT CONVECTION OVER THE CWA.
SOME OF THESE STORMS HAVE ALREADY BEGUN TO WEAKEN AS THEY MOVE
ACROSS THE CWA...SO ONLY RAISED POPS TO CHANCE FOR MUCH OF THE
AREA. ALSO INCREASED CHANCES IN COLORADO IN CASE SOMETHING DEVELOPS
OVER THAT AREA AS VISIBLE SATELLITE SHOWS SOME CUMULUS TRYING TO
FORM NEAR LIMON. SINCE THE CONVECTION IS LIKELY DUE TO THE WARM
TEMPERATURES AND LACK OF INHIBITION...BELIEVE THE STORM ACTIVITY
SHOULD END DURING THE EARLY EVENING BEFORE CHANCES AGAIN INCREASE
IN THE NORTHEAST PART OF THE CWA OVERNIGHT.

JTL
&&

.DISCUSSION...
232 PM MDT WED JUN 15 2011

EARLY AFTERNOON WV IMAGERY AND H5 ANALYSIS SHOW NW ZONAL FLOW
ACROSS  THE HIGH PLAINS ON THE EAST FLANK OF SHORTWAVE RIDGE.
UPSTREAM FROM RIDGE IS CLOSED LOW WITH CENTER LOCATED OVER
SOUTHERN ALBERTA CANADA. STEEP LOW LEVEL LAPSE RATES THIS
AFTERNOON AROUND 8-9.5 C/KM ALONG WITH SB CAPE IN EXCESS OF 1500
J/KG ALONG CO/KS BORDER WILL HELP LEAD TO ISOLATED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. HIGHER CINH FURTHER EAST
IN THE CWA MAY INITIALLY LIMIT CONVECTION OVER NW KANSAS THIS
AFTERNOON...HOWEVER AS THE EVENING PROGRESSES CINH SHOULD WEAKEN
ENOUGH THAT A FEW THUNDERSTORMS CANT BE RULED OUT OVER MUCH OF THE
CWA ALONG AND NORTH OF I-70 THROUGH 06Z.

MU CAPE AXIS AROUND 2000 J/KG BUILDS OVER SOUTH CENTRAL
NEBRASKA/NORTHERN KANSAS AFTER 06Z TONIGHT. THETA-E ADVECTION
ALONG NOSE OF 50-55KT H85 JET WILL COINCIDE WITH CAPE
AXIS...ACTING AS FOCUS FOR POSSIBLE THUNDERSTORM DEVELOPMENT...OR
ENHANCEMENT OF ANY ONGOING THUNDERSTORM ACTIVITY. DUE TO
DIFFERENCES IN GUIDANCE ON POSITION OF THIS JET...I HAVE KEPT THE
CURRENT COVERAGE OF SLIGHT CHANCE POPS FURTHER WEST 06-12Z...WITH
CHANCE POPS IN THE NORTHEAST.

SHORTWAVE RIDGING EXPECTED TO STRENGTHEN OVER NORTHERN PLAINS
WED...WITH DRY LINE ACROSS CWA BY 18Z. DOWN SLOPE SOUTHWEST OF THIS
WILL LEAD TO VERY HOT AND DRY CONDITIONS...WITH AREAS NORTH OF
THIS  HAVING THE POTENTIAL FOR AFTERNOON/EVENING THUNDERSTORM
DEVELOPMENT WHERE TD BETWEEN 50-60F ARE EXPECTED. RH VALUES BELOW
RED FLAG CRITERIA ASSOCIATED WITH DRY AIR MASS SOUTHWEST OF DRY
LINE ARE EXPECTED TO DEVELOP BY MIDDAY THU. THERE ARE SOME
QUESTIONS IN REGARDS WINDS REACHING RED FLAG CRITERIA THU OVER
THESE AREAS...HOWEVER WINDS WILL BE CLOSE ENOUGH THAT I FELT
CONFIDENT ENOUGH IN ISSUANCE OF FIRE WEATHER WATCH FOR THE 17-03Z
TIME PERIOD.

SW FLOW ALOFT PREVAILS STARTING FRI THROUGH SUN MORNING...WITH
STATIONARY FRONT WITHIN VICINITY OF CWA OR OVER CWA ACTING AS FOCUS
FOR POTENTIAL THUNDERSTORM DEVELOPMENT. GUIDANCE IS ALL OVER THE
PLACE ON THE TIMING AND POSITION OF SMALL SCALE DISTURBANCES WITHIN
FLOW ALOFT...SO I CONTINUED WITH PREVIOUS FORECAST TRENDS OF
PAINTING BROAD SLIGHT CHANCE/CHANCE POPS OVER THE CWA DURING THESE
PERIODS. THE SPREAD IN DETERMINISTIC GUIDANCE INCREASES MON IN
REGARDS TO POSITION OF CLOSED LOW OVER NORTHERN PLAINS MON AND
DEVELOPMENT OF RIDGE OVER CENTRAL ROCKIES BY MID NEXT WEEK. THIS
HAS LED TO BELOW NORMAL CONFIDENCE IN LATER PERIODS OF FORECAST.
FOR NOW...I KEPT FORECAST IN LINE WITH HPC GUIDANCE THROUGH LATER
PERIODS RESULTING IN SLIGHT CHANCE POPS CONTINUING THROUGH TUE
AFTERNOON OVER PARTS OF CWA...AND DRY CONDITIONS AFTERWORDS.

DR
&&

.AVIATION...
526 PM MDT WED JUN 15 2011

VFR CONDITIONS THROUGH THE PERIOD. THE ONLY EXCEPTION MAY BE KMCK
DURING THE OVERNIGHT HOURS IF THUNDERSTORMS DEVELOP IN THE AREA.
CURRENTLY ONLY HAVE VCTS...BUT WILL HAVE A BETTER IDEA OF WHETHER
STORMS WILL DEVELOP BY THE NEXT TAF ISSUANCE. OTHERWISE WINDS WILL
BE LIGHT...BECOMING EAST TO SOUTHEAST THURSDAY.

JTL
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR KSZ013-027-028-041-042.

NE...NONE.
CO...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR COZ253-254.

&&
Hazardous weather outlook, Jun 15, 4:24 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
324 PM MDT WED JUN 15 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
324 PM MDT WED JUN 15 2011 /424 PM CDT WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS. A FEW STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER SOUTHWEST
PARTS OF THE TRI-STATE AREA THURSDAY AFTERNOON AND FRIDAY...WHERE
A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT.

A CHANCE OF THUNDERSTORMS WILL PERSIST EACH DAY FROM THURSDAY
THROUGH SATURDAY NIGHT. SOME STORMS MAY BECOME SEVERE THURSDAY
NIGHT ALONG AND NORTH OF INTERSTATE 70 WITH THE MAIN THREAT BEING
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Jun 15, 6:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             21 N MARIENTHAL         38.79N 101.21W
06/15/2011  E1.25 INCH       LOGAN              KS   PUBLIC

&&

BAS
Local storm report, Jun 15, 6:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             2 N SELDEN              39.57N 100.57W
06/15/2011  E0.75 INCH       DECATUR            KS   TRAINED SPOTTER

&&

BAS
Special weather statement, Jun 15, 6:24 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT WED JUN 15 2011

KSZ042-160000-
WICHITA-
624 PM CDT WED JUN 15 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF LYDIA...MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3848 10147 3850 10112 3828 10112 3827 10148
TIME...MOT...LOC 2325Z 265DEG 25KT 3838 10125

JRM
Local storm report, Jun 15, 6:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             2 S DRESDEN             39.59N 100.42W
06/15/2011  E1.75 INCH       DECATUR            KS   PUBLIC

&&

BAS
Local storm report, Jun 15, 6:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             10 SSE OBERLIN          39.69N 100.46W
06/15/2011  E1.25 INCH       DECATUR            KS   NWS EMPLOYEE

&&

LUNDQUIST
Local storm report, Jun 15, 6:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM MDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             15 SE OBERLIN           39.67N 100.33W
06/15/2011  E1.25 INCH       DECATUR            KS   NWS EMPLOYEE

            LARGE HAIL FELL FOR APPROXIMATELY 3 MINUTES.

&&

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:14 PM CDTFire Weather WatchGLDGreeley, Logan, Sherman, Wallace, Wichita19 hr
Jun 15, 4:17 PM CDTSpecial Weather StatementGLDSherman13 min
Jun 15, 4:22 PM CDTSpecial Weather StatementGLDWallace8 min
Jun 15, 4:29 PM CDTSevere Thunderstorm WarningGLDWallace46 min
Jun 15, 4:38 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace52 min
Jun 15, 4:48 PM CDTSpecial Weather StatementGLDGreeley12 min
Jun 15, 5:02 PM CDTSpecial Weather StatementGLDGreeley28 min
Jun 15, 5:12 PM CDTSpecial Weather StatementGLDLogan33 min
Jun 15, 5:13 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas33 min
Jun 15, 5:18 PM CDTSevere Thunderstorm WarningGLDLogan46 min
Jun 15, 5:48 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita35 min
Jun 15, 5:51 PM CDTSpecial Weather StatementGLDSheridan, Thomas24 min
Jun 15, 6:09 PM CDTSpecial Weather StatementGLDSheridan36 min
Jun 15, 6:16 PM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan, Thomas44 min
Jun 15, 6:24 PM CDTSpecial Weather StatementGLDWichita36 min
Jun 15, 6:51 PM CDTSpecial Weather StatementGLDWichita24 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.